I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do not know what medication is safe to take with Flagyl to help me go. I heard taking lemon juice reduces the effectiveness of antibiotics, and I have drunk some. I also heard that lemon juice helps with pulling water into the colon. Is this true? What medications can I take with Flagyl to help rid myself of constipation before it gets too bad?
Welcome to icliniq.com.
Well, you rightly pointed out that it is possibly Flagyl causing constipation. You increase the water intake by up to two to three liters in a day. Plus, use Miralax 17 gm sachet twice daily with a glass of water. This is Polyethylene glycol, an osmotic laxative that draws water inside the bowel to help bulk the stools and resolve constipation.
I am confident that your problem will resolve with the first dose. I am interested to know why you are taking Flagyl? I may help sort out your problem further and can give you advice on whether you suppose to take it or not at all.
Thank you doctor,
I am taking Flagyl for bacterial vaginosis. Doctor prescribed me a few days ago, along with some antidiarrheals. It is also giving me some dizziness.
Welcome back to icliniq.com.
Yes, this medication is notorious for causing such side effects. Well, with Miralax, I am sure your constipation issue would resolve.
I am not an expert in treating bacterial vaginosis, though. Otherwise, I would have suggested some safer alternatives. But usually, such antibiotic courses are often short-lived, and the side effects immediately vanish the day after medications are stopped.
For Miralax, you can continue now and also in the future if you have the same.
Was this answer helpful?|
Query: Hi doctor, My mother, who is 80 years old, has diabetes, high BP and thyroid since last 15 years. She is under control with medicines. She has chronic constipation since last 30 years and uses different laxatives. In the past one year, her constipation has increased and even high doses of laxatives... Read Full »
Query: Hello doctor, I am suffering from constipation. Stool is so hard and has got stuck in the colon. I am on keto diet. So, fiber intake is low which may be the reason. Is there any medication or laxatives that I can take? Read Full »
Query: Hi doctor, I have a burning sensation in anus after bowel movements for past one week. There is no blood discharge and poop was soft. I avoid eating spicy foods. The burning sensation lasts for hours. Read Full »
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now